MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-70/I20-30
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the repair of a previous reported event (2031527-2019-00070), a deployment issue of the bifurcated stent graft was reported.The patient was being relined with a cook z-fen topper and cook thoracic graft down bifurcation.These are both non-endologix stents and this procedure is considered to be off-label.When the physician was implanting another afx2 bifurcated stent graft (endologix), the stent became stuck behind the non-endologix stent strut causing the deployment issue.The physician convert into aui graft with blood flow to right side only.After that physician plugged the left common iliac, he did a fem to fem bypass from right side to left side to restore flow into left side.The patient was reported as doing well.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.An attempt was made to obtain medical records and/or images but was denied.The mostly cause of this event is user related due to the off- label use of non- endologix stent.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8316695
Report Number2031527-2019-00078
Device Sequence Number13470487
Product Code MIH
UDI-Device Identifier00818009014566
UDI-Public(01)00818009014566(17)191116
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model NumberBEA28-70/I20-30
Device Lot Number2012174009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL EXTENSION, LOT 1461843022; INFRARENAL EXTENSION, LOT 1461843022
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR